Alert archive / California / Gale Watches in 2011

Gale Watch 6, NWS Eureka, CA

March 8, 2011

NWS Eureka, CA issued this gale watch at Mar 8, 2011, 9:16 AM PST. It took effect at Mar 9, 2011, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 8, 2011, 9:16 AM PST (17:16 UTC)
In effect from
Mar 9, 2011, 4:00 PM PST
Expired
Mar 8, 2011, 2:56 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

525 
WHUS76 KEKA 081716
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
916 AM PST TUE MAR 8 2011

PZZ475-082330-
/O.EXB.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
916 AM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 4 PM PST
THURSDAY. 

* WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-082330-
/O.EXB.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
916 AM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY. 

* WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ470-082330-
/O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/
/O.NEW.KEKA.GL.A.0006.110310T0600Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
916 AM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST
WEDNESDAY...
...GALE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO
4 PM PST WEDNESDAY. 

* WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS
  WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING
  THROUGH THURSDAY. 

* SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY
  WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 14 FT AT 13 SECONDS ON
  THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
2 follow-up statements
971 
WHUS76 KEKA 082244
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
244 PM PST TUE MAR 8 2011

PZZ470-091230-
/O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/
/O.EXT.KEKA.GL.A.0006.110310T0000Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
244 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST
WEDNESDAY...
...GALE WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

THE GALE WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM
3 AM TO 4 PM PST WEDNESDAY. 

* WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS 
  WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING 
  THROUGH THURSDAY. 

* SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY
  WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 12 FT AT 13 SECONDS
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ475-091230-
/O.CON.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
244 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
4 PM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
4 PM PST THURSDAY. 

* WIND: S 15 TO 25 KT WEDNESDAY THROUGH THURSDAY.

* SEAS: WEST SWELL AROUND 8 FT WILL BUILD TO 12 FT ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-091230-
/O.CON.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
244 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY. 

* WIND: S 15 TO 25 KT WEDNESDAY NIGHT INCREASING TO 20 TO 25 KT THURSDAY.

* SEAS: W SWELL 6 TO 8 FT AT 12 SECONDS WEDNESDAY BUILDING TO 11 FT
  ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
975 
WHUS76 KEKA 082256 AAA
MWWEKA

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
256 PM PST TUE MAR 8 2011

PZZ470-090700-
/O.CON.KEKA.SC.Y.0025.110309T1100Z-110310T0000Z/
/O.UPG.KEKA.GL.A.0006.110310T0000Z-110311T0000Z/
/O.NEW.KEKA.GL.W.0009.110310T0000Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
256 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST
WEDNESDAY...
...GALE WARNING IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 4 PM PST
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. A SMALL CRAFT
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 4 PM PST WEDNESDAY. 

* WIND: S 15 TO 20 KT WITH GUSTS TO 25 KT AFTER MIDNIGHT. WINDS 
  WILL RISE TO NEAR 30 KT WITH GUSTS TO 35 KT WEDNESDAY EVENING 
  THROUGH THURSDAY. 

* SEAS: WAVES WILL BUILD OVERNIGHT AND PEAK AT 8 TO 10 FT BY
  WEDNESDAY NIGHT. SEAS WILL PEAK NEAR 12 FT AT 13 SECONDS
  THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ475-090700-
/O.CON.KEKA.SC.Y.0025.110309T1100Z-110311T0000Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
256 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
4 PM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
4 PM PST THURSDAY. 

* WIND: S 15 TO 25 KT WEDNESDAY THROUGH THURSDAY.

* SEAS: WEST SWELL AROUND 8 FT WILL BUILD TO 12 FT ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-090700-
/O.CON.KEKA.SC.Y.0025.110310T0000Z-110311T0000Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
256 PM PST TUE MAR 8 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO
4 PM PST THURSDAY. 

* WIND: S 15 TO 25 KT WEDNESDAY NIGHT INCREASING TO 20 TO 25 KT 
  THURSDAY.

* SEAS: W SWELL 6 TO 8 FT AT 12 SECONDS WEDNESDAY BUILDING TO 11 
  FT ON THURSDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Mar 8, 3:24 AM PST, 5 hours 52 minutes earlier.

Area forecast discussion, Mar 8, 3:24 AM PST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
324 AM PST TUE MAR 8 2011

.SYNOPSIS...LIGHT RAIN WILL TAPER OFF TODAY...FOLLOWED BY A DRY
DAY ON WEDNESDAY. ANOTHER SYSTEM ARRIVES EARLY THURSDAY BRINGING
MORE RAIN AND WIND TO NORTHWEST CALIFORNIA. ADDITIONAL STORMS ARE
EXPECTED THIS WEEKEND AS THE ACTIVE PATTERN CONTINUES.

&&

.DISCUSSION...VERY FEW CHANGES NEEDED TO THE GOING FCST. A
CONSISTENT MODEL SUITE CONTINUES TO SHOW MULTIPLE SYSTEMS MOVING
THROUGH FOR THE REMAINDER OF THE WEEK.

WARM FRONT JUST OFF THE COAST AT THE TIME OF THIS WRITING WITH
PLENTY OF LIGHT RAIN/DRIZZLE AND FOG. SNOW LEVELS BASED OFF NSSL
DATA ARE RUNNING AROUND 3000 FT EARLY THIS MORNING...BUT BASED ON
CURRENT OBS...FEEL THE SNOW LEVELS ARE CLOSER TO 4000 FT...AND
RISING. BASED ON THIS LATEST INFORMATION...SNOW IS NOT MUCH OF A
CONCERN SINCE IT WILL FALL ABOVE MAJOR MTN PASSES. LIGHT RAIN WILL
CONTINUE THROUGH THE MORNING HOURS...THEN TAPER OFF FROM SOUTH TO
NORTH AS THE WARM FRONT LIFTS TO THE NE. BRIEFING RIDGING MOVES IN
LATER TODAY WITH SOUTHERLY FLOW SLOWLY INCREASING.

WEDNESDAY IS EXPECTED TO BE A DRY DAY WITH FAIRLY WARM
TEMPERATURES...ALTHOUGH CLOUD COVER COULD KEEP TEMPERATURES FROM
REACHING THEIR FULL POTENTIAL. EARLY THURSDAY MODELS SHOW A COLD
FRONT BRINGING ANOTHER SHOT OF RAIN TO THE AREA. MODELS TIMING HAS
COME INTO EXCELLENT AGREEMENT LEADING TO INCREASED CONFIDENCE IN
THE TIMING OF THE PRECIP FCST DURING THIS TIME. THURSDAY NIGHT AND
FRIDAY LOOK DRY ONCE AGAIN AS A SHORTWAVE RIDGE BUILDS INTO THE
REGION. MODELS CONTINUE TO HINT AT TWO MORE SYSTEMS BRINGING
PRECIP TO THE REGION FOR THE WEEKEND. SNOW LEVELS LOOK TO REMAIN
ABOVE 3500 FT FOR BOTH THESE SYSTEMS. CONFIDENCE REMAINS LOW ON
THE EXACT TIMING OF THESE SYSTEMS FOR NEXT WEEKEND DUE TO THE
ACTIVE PATTERN WE ARE IN. JCA/MKK

&&

.AVIATION...RAIN WILL CONTINUE TO AFFECT THE FORECAST AREA THIS
MORNING. MVFR CIGS WILL PREVAIL TODAY WITH A FEW POCKETS OF HEAVIER
PRECIP LOWERING CIGS TO IFR THIS MORNING. PRECIP CHCS WILL DIMINISH
FROM S TO N THIS AFTERNOON WITH IMPROVING CIGS. MOSTLY CLEAR SKIES
OVERNIGHT ACROSS THE INTERIOR WILL LEAD TO IFR CONDITIONS IN FG
EARLY WED MORNING. BC

&&

.MARINE...MDT S WINDS WILL PREVAIL TODAY AS A FRONTAL SYSTEM
DISSIPATES TO THE N. WINDS WILL INCREASE AGAIN TONIGHT AS A STRONGER
FRONT APPROACHES. ADVISORY LEVEL WINDS WILL DOMINATE THE WATERS BY
WEDNESDAY WITH GUSTS TO 35 KT ACROSS THE NORTHERN OUTER WATERS
WED AFTERNOON THROUGH THU. LARGE SEAS WILL BEGIN TO BUILD INTO THE
WATERS WED NIGHT...RISING TO 10 TO 13 FT AT 13 SECONDS BY THU. WINDS
WILL DIMINISH AS HIGH PRESSURE PASSES OVER THE REGION THU INTO FRI.
WINDS AND SEAS WILL INCREASE THIS WEEKEND AS ANOTHER STORM MOVES
ACROSS THE NE PAC. BC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PZZ470.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 8, 4:32 AM PST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
432 AM PST TUE MAR 8 2011

CAZ001>004-076-091330-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
432 AM PST TUE MAR 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:33 AM PSTSmall Craft AdvisoryEKA5 days
Mar 8, 2:56 PM PSTGale WarningEKA42 hr

Nearby

Gale Watches in California, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.